CaltechAUTHORS
  A Caltech Library Service

Structure of a linear array of hollow vortices of finite cross-section

Baker, G. R. and Saffman, P. G. and Sheffield, J. S. (1976) Structure of a linear array of hollow vortices of finite cross-section. Journal of Fluid Mechanics, 74 (3). pp. 469-476. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:20120719-090835821

[img]
Preview
PDF - Published Version
See Usage Policy.

1618Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120719-090835821

Abstract

Free-streamline theory is employed to construct an exact steady solution for a linear array of hollow, or stagnant cored, vortices in an inviscid incompressible fluid. If each vortex has area A and the separation is L, there are two possible shapes if A[1/2]/L is less than a critical value 0.38 and none if it is larger. The stability of the shapes to two-dimensional, periodic and symmetric disturbances is considered for hollow vortices. The more deformed of the two possible shapes is found to be unstable while the less deformed shape is stable.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1017/S0022112076001894 DOIUNSPECIFIED
http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=373808PublisherUNSPECIFIED
Additional Information:© 1976 Cambridge University Press. Received 2 September 1975. Published online: 29 March 2006. This work was supported by the U.S. Army Research Office, Durham, under contract DAHC 04-75-C-0009.
Funders:
Funding AgencyGrant Number
Army Research Office (ARO)DAHC 04-75-C-0009
Record Number:CaltechAUTHORS:20120719-090835821
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120719-090835821
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:32575
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:19 Jul 2012 19:24
Last Modified:26 Dec 2012 15:37

Repository Staff Only: item control page